Previous |  Up |  Next


positive fixed point; neural network; periodic solution; difference equation; discrete boundary condition; critical point theory
Biological systems are able to switch their neural systems into inhibitory states and it is therefore important to build mathematical models that can explain such phenomena. If we interpret such inhibitory modes as `positive' or `negative' steady states of neural networks, then we will need to find the corresponding fixed points. This paper shows positive fixed point theorems for a particular class of cellular neural networks whose neuron units are placed at the vertices of a regular polygon. The derivation is based on elementary analysis. However, it is hoped that our easy fixed point theorems have potential applications in exploring stationary states of similar biological network models.
[1] Wang, G. Q., Cheng, S. S.: Fixed point theorems arising from seeking steady states of neural networks. Appl. Math. Modelling 33 (2009), 499-506. DOI 10.1016/j.apm.2007.11.013 | MR 2458519 | Zbl 1167.39304
[2] Mawhin, J., Willem, M.: Critical Point Theory and Hamiltonian Systems. Springer, New York (1989). MR 0982267 | Zbl 0676.58017
[3] Roberts, J. S.: Artificial Neural Networks. McGraw-Hill, Singapore (1997).
[4] Haykin, S.: Neural Networks: a Comprehensive Foundation. Englewood Cliffs, Macmillan Company, NJ (1994). Zbl 0828.68103
[5] Rabinowitz, P. H.: Minimax Methods in Critical Point Theory with Applications to Differential Equations. CBMS, AMS, number 65 (1986). MR 0845785 | Zbl 0609.58002
[6] Zhou, Z., Yu, J. S., Guo, Z. M.: Periodic solutions of higher-dimensional discrete systems. Proc. Royal Soc. Edinburgh 134A (2004), 1013-1022. MR 2099576 | Zbl 1073.39010
[7] Wang, G. Q., Cheng, S. S.: Notes on periodic solutions of discrete steady state systems. Portugaliae Math. 64 (2007), 3-10. DOI 10.4171/PM/1772 | MR 2298108 | Zbl 1141.39011
[8] Guo, Z. M., Yu, J. S.: Existence of periodic and subharmonic solutions for second-order superlinear difference equations. Science in China (Series A) 46 (2003), 506-515. DOI 10.1007/BF02884022 | MR 2014482 | Zbl 1215.39001
[9] Guo, Z. M., Yu, J. S.: The existence of periodic and subharmonic solutions to subquadratic second-order difference equations. J. London Math. Soc. 68 (2003), 419-430. DOI 10.1112/S0024610703004563 | MR 1994691
[10] Zhou, Z.: Periodic orbits on discrete dynamical systems. Comput. Math. Appl. 45 (2003), 1155-1161. DOI 10.1016/S0898-1221(03)00075-0 | MR 2000585 | Zbl 1052.39016
[11] Wang, G. Q., Cheng, S. S.: Positive periodic solutions for nonlinear difference equations via a continuation theorem. Advance in Difference Equations 4 (2004), 311-320. MR 2129756 | Zbl 1095.39011
[12] Cheng, S. S., Lin, S. S.: Existence and uniqueness theorems for nonlinear difference boundary value problems. Utilitas Math. 39 (1991), 167-186. MR 1119771 | Zbl 0729.39002
[13] Cheng, S. S., Yen, H. T.: On a nonlinear discrete boundary value problem. Linear Alg. Appl. 312 (2000), 193-201. DOI 10.1016/S0024-3795(00)00133-6 | MR 1770367
[14] Cheng, S. S.: Partial Difference Equations. Taylor and Francis (2003). MR 2193620 | Zbl 1016.39001
Partner of
EuDML logo